When is it ok to stop using differin/Retin-a after starting?

I want to start differin and retin-a but i also want to get extractions done. is it ok to use them for about 3 weeks and then wait a while until my skin calms down from extractions or will i suffer withdrawal symptoms from discontinuing it after 3 weeks? is it ok to pause them at any time or do i have to wait after a few months of continuous use to pause them? please please answer

Doctor Answers 3

Using Retinoids

Thank you for your question user562. Retinoids are great products for anti-aging. Using these products before and after treatments may lead to irritation. I recommend that my patients stop using retinoids one week before and one week after a treatment. Please consult with a doctor for specific recommendations. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

When is it okay to stop using Retin-A after starting?

Thank you for your excellent question.  In either case you can stop immediately with no side effects or need to taper them off.  Once your extractions are done you can resume your regimen as you had previously.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Temporary Cessation of Retin-A

There are no harmful effects for stopping a Retin-A or Retin-A like medication and then resuming.  Many patients will take retinols/ Retin-A for 6 month periods of time and pause during the summer due to sun sensitivity.  Your skin may require some time to adapt to once a day treatment again.

Anil R. Shah, MD
Chicago Facial Plastic Surgeon
4.8 out of 5 stars 141 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.